sarah_irwin 24/02/18
Last reply 4 months ago
Tysabri and my immune system

Hello
I am about to have infusion 8 of tysabri and have started to get a few infections. Ive had my second urine infection and straight after had an ear an sinus infection.
My question is… has anyone else on this treatment had an increase in infections since starting this medication?

Thank you
Sarah

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the β€˜x’.


chandeliercharm
4 months ago

I always feel sick right afterwards. I’ve been on it for 6mos. I get migraines, sometimes excessive coughing, hoarseness in my voice. Then I recently had a uti, (without symptoms) which has never happened before i have a history of bad uti’s in the past with symptoms! I don’t like the Tysabri because i jyst don’t feel “well”. I’m not impressed. My first infusion was horrible afterwards…i was extremely exhausted and fatigue! My neuro was surprised of my report and I’d threatned to no longer take it but she insisted i try again. I have, and still don’t like itπŸ˜£πŸ˜”πŸ˜”


stumbler
4 months ago

@sarah_irwin , all Disease Modifying Treatments (DMTs) are immune-suppressive, i.e they make our immune systems less effective.

Hence, we are liable to contract more infections than we used to…….. πŸ˜•


sarah_irwin
4 months ago

I just feel rubbish…im tempted to give up and go it alone x


stumbler
4 months ago

@sarah_irwin , discuss this with your MS Nurse before you change course. πŸ˜‰


sarah_irwin
4 months ago

Im there for my infusion tomorrow so I will mention how i feel x
Thank you for your support


wjgregg
4 months ago

Dear Sarah,

I have had six infusions now, without difficulty (save for increased fatigue, and joint pain which are well worth putting up with). The important thing is that I have not suffered any further relapses (my last one put me in hospital for three weeks, and I have no wish to go back there). My neurologist, whom I trust implicitly, choose Tysabri for its positive effects. It is not prescribed lightly. If you are on it, I assume there is a damn good reason, and your neurologist thought you needed it.

Please persevere, and good luck.

Best wishes,

Jon


sarah_irwin
4 months ago

Thank you for your reply Jon
Im going for my infusion tomorrow and im going to go ahead with it but im going to speak to them about my concerns.
When i first started on the drug i had increased fatigue and hightened anxiety. Then after around my third infusion i started to feel a lot better…more positive. Just before christmas i had a uti now another uti plus two further infections. My anxiety is back too. Just dont know what to do for the best 😯


stumbler
4 months ago

@sarah_irwin , I used to get frequent UTIs, an occupational hazard when you regularly catheterise.

My Neuro suggested a supplement, D.Mannose, to try and prevent them. It worked well in clinical trials :-

https://www.ncbi.nlm.nih.gov/pubmed/23633128

I take 4 x 500 mg a day. which is the dosage used in the trial. There has been a major improvement for me.

Stop the UTIs and your anxiety will improve. πŸ˜‰


sarah_irwin
4 months ago

Thank you @stumbler

Post Comment

You must be logged in to reply to this topic.